Q. I have diffculty in bowel movement without laxatives. Why?

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 14, 2020

Hello doctor,

I am 16 years old. My weight 87 kg and 1.73 cm tall. It has been a year since I am not comfortable having bowel movements. I go to the toilet once a week and the stool is usually hard to pass without a natural laxative and I use AgioLax. I do not know if the use of this laxative is safe or not but it is working every time whenever I use it.

Dr. Ajeet Kumar Lohana

Medical Gastroenterology
#

Hello,

Welcome to icliniq.com.

You have chronic constipation. There is possibility that your large bowel is functioning slow, or it may be a problem with the ejection of stools and not necessarily slow bowel. To differentiate between I need to have more information.

The laxative you use is safe, but it has the potential to develop tolerance i.e. it can lose its effect if uses for a long time. So as far as it is working fine you can use it.

The other complaint you mention of bloating and fullness after a small meal are secondary to constipation. Recently the FDA (Food and Drug administration) has approved some newer medications for primary constipation, you can use it. Take tablet Prucalopride 2 mg daily. You can stop other medications for constipation.

Let me know in a few days how you respond. If no improvement we can increase the dose or add some other medicines.

I hope this helps.


The Probable causes:

Chronic idiopathic constipation.

Differential diagnosis:

Defecatory disorder.

Treatment plan:

Tablet Prucalopride 2 mg daily.

Regarding follow up:

Follow up in one week.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can constipation be related to high sugar levels?

Query: Hello doctor, I am a 53-year-old female. I had gestational diabetes and 11 years later my sugar levels were high so started taking Glycomet. However, the fasting sugar level in the morning is always high and PP is less than fasting. Recent HbA1c is 6.9. Do I have to continue medicine? I walk daily ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.